A 16-year-old girl has been paralysed in three limbs and left on a drip in hospital after having the controversial HPV jab.
Sporty Ruby Shallom, who loved horse riding and running, was vaccinated at school to protect her against cervical cancer.
But in the weeks that followed the healthy teenager fell ill with stomach spasms, dizziness, pain, headaches and fatigue.
Her muscles became weaker and in May – two years after she had the vaccine – she woke up with no feeling in her legs.
She has since lost all sensation in her right arm and is virtually bed-bound – unable to eat, incontinent and often too weak to lift her head.
Baffled doctors have been unable to diagnose her condition and have dismissed it as being psychological, refusing to acknowledge any link to the jab.
But her parents Aron and Nicola are convinced her condition was caused by the jab.
“We are 100 per cent sure that it is down to the HPV vaccination,” said Aron, an engineer from Bracknell, Berks.
Another girl, dancer Lucy Rebbeck, 15, suffered the same ordeal after having the HPV jab, her muscles so weak she was confined to a wheelchair for six months.
Their parents have spoken out after former glamour model Melinda Messenger said on This Morning that she stopped her 12-year-old daughter, Evie, having the jab.
Her comments sparked a fierce backlash, with doctors accusing her of scaremongering and viewers branding the decision “irresponsible”.
But Aron said: “The way the doctors dismissed her was disgraceful.
“She doesn’t want her daughter to go through what we are going through. We back her totally.”
“Ruby was healthy before but now she is paralysed – you could hit her legs with a hammer and she wouldn’t feel anything.
“We thought it was going to do her good but in hindsight it has done the complete opposite.”
The HPV vaccine, Gardasil, is offered to 12-13 year-old girls to protect against STD Human papilloma virus, which can cause cervical cancer.
NHS England states the HPV jab is “safe” and says there are “very few girls ” who aren’t suitable for it.
But debate over its safety is raging, with 63 woman in Japan alone suing the government over claims it caused serious neurological conditions.
Chris Exley, professor in bioinorganic chemistry at Keele University, said it contains an aluminium adjuvant which can be toxic in humans.
He said reasearch is in a “very early stage” and neither of the jabs has “undergone satisfactory safety tests to demonstrate that they are safe for use in humans”.
Ruby had the course of three injections with classmates at the end of 2013 and start of 2014 at Ranelagh School in Bracknell, Berks.
The youngster, who has since missed two years of school, said: “It is so scary. The doctors keep telling me it’s all in my head. It’s not just a coincidence.”
She added: “This has totally changed my life. I’m in pain all the time. If I hadn’t have had it, I wouldn’t be like this.
“It needs to be recognised because they are still giving it out. It will continue to happen to more girls until they stop.”
Lucy Rebbeck,15, fell ill with similar symptoms after having the HPV vaccination in autumn 2014 and is being treated at the same hospital – Frimley Park in Surrey.
Doctors diagnosed her with coeliac disease and later removed her appendix – but nothing helped.
Mum Diane, 47, said: “Her legs were getting weaker and weaker. They would just buckle and give way and in February she went downhill very rapidly.
“She couldn’t feel them at all and within two weeks they gradually went more and more numb.
“She was in a wheelchair for six months and was having to shuffle up the stairs on her bottom.”
Lucy, who has dropped four GCSEs because of the illness, has regained strength in her lower body after undergoing rehabilitation, including hydrotherapy.
But the family have no idea what caused her condition in the first place and MRI scans show that indeterminate patches of inflammation remain on her brain.
Mum-of-three Diane, of Wokingham, Berks. said: “It has been horrendously awful – it has been life changing.
“Lucy is on the road to recovery but what is scary is that we don’t know what caused it.
“I don’t know how many girls of this age have these illnesses, but this definitely is not a coincidence. Why is it happening to so many girls?”
She called for more testing of the vaccine and urged parents to research it independently.
Public Health England said they would “strongly urge” girls to have the vaccine and ignore “misleading infrmation”.
They said: “The most likely explanation for the reports of side effects is that some girls will coincidentally develop normal illnesses found in adolescents after vaccination and families may mistakenly think the vaccine has caused them.”
The Medicines and Healthcare Products Regulatory Agency said its safety has been reviewed recently and extensively and “it has a good safety record”.
“There is a clear consensus that the evidence does not support a link between HPV vaccination and development of premature ovarian failure and a range of chronic illnesses.”